Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wakefield, VA

May 29, 2021Bertie County, North Carolina

NWS Wakefield, VA issued this special weather statement at May 29, 2021, 4:00 PM EDT for Bertie County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 4:00 PM EDT (20:00 UTC)
Expired
May 29, 2021, 4:30 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS81 KAKQ 292000
SPSAKQ

Special Weather Statement
National Weather Service Wakefield VA
400 PM EDT Sat May 29 2021

NCZ013-030-031-292030-
Hertford-Bertie-Chowan-
400 PM EDT Sat May 29 2021

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
BERTIE...SOUTHEASTERN HERTFORD AND NORTHWESTERN CHOWAN COUNTIES...

At 400 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Rockyhock to near Colerain to near Windsor.
Movement was northeast at 25 mph.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Windsor, Ryland, Colerain, Rockyhock, Tyner, Valhalla, Askewville,
Goose Pond, Whites Crossroads, Smalls Crossroads, Gliden, Mavaton,
Arrowhead Beach, Mill Crossroads, Republican, Mount Gould, Quitsna,
Center Hill, Wakelon and Icaria.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3594 7713 3593 7717 3596 7720 3599 7720
      3599 7721 3601 7721 3602 7724 3625 7676
      3624 7672 3628 7670 3634 7656 3626 7657
      3625 7659 3617 7658 3593 7704 3594 7705
      3593 7709 3593 7713
TIME...MOT...LOC 2000Z 236DEG 23KT 3623 7671 3614 7675 3598 7703 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 29, 3:56 PM EDT, 4 minutes earlier.

Area forecast discussion, May 29, 3:56 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
356 PM EDT Sat May 29 2021

.SYNOPSIS...
Low pressure slowing off the coast tonight and is slow to exit
from the region Sunday. High pressure returns by Monday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 300 PM EDT Saturday...

Cold front now making progress into NE NC as lo pres exits
coastal SE VA-NE NC. Still seeing convection over much of SE
VA attm and addition SHRAs/tstms quite poss into NE NC this
evening. Expecting mainly stratiform pcpn N of the boundary over
the FA tonight. Another area of rain taking shape to the WSW now
and will likely spread into the FA overnight. Gusty NNE winds to
20-30 mph (highest at the coast) tonight w/ widespread clouds
and PoPs 50-70%. Lows in the u40s W to the u50s-around 60F along
the immediate coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 255 PM EDT Saturday...

Upper level trough tracking into the region Sun will slow down
the exit of lo pres offshore...keeping unsettled wx over the FA
(along w/ gusty N winds...highest at the coast). Not a very
pleasant wx day Sun w/ clouds...hi prob for rain (esp through
early/mid afternoon) and temperatures running nearly 20-25 degs
F BLO normal (see climate section below for record low highs).
Highs mainly in the 50s...except l60s far SE VA-NE NC.

Upper level trough and sfc lo pres offshore will move away to
the NNE Sun night bringing to end the pcpn and return of
clearing (as deep layered flow becomes NW). Lows in the m-u40s
inland to the l-m50s at the coast. Sfc hi pres builds over the
region Mon providing a nice wx day to end the holiday weekend.
Light winds and mostly sunny Mon w/ highs mainly in the l-m70s.
Dry wx Mon night and Tue w/ hi pres drifting slowly off the
coast. Lows Mon night in the l-m50s inland...u50s-around 60F at
the coast. Highs Tue in the 70s NE to the l80s elsw.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 225 PM EDT Saturday...

A broad trough aloft settles over the ern CONUS states through
the extended period resulting in increased chcs once again for
widespread pcpn. Timing of that trough to off the coast remains
uncertain attm. Beginning by Thu and continuing into next
weekend...moisture and PoPs increase (for SHRAs poss tstms).
Lows Tue night in the m50s- l60s. Highs in the u70s-l80s. Lows
Wed night in the l-m60s. Highs Thu in the l-m80s. Lows Thu night
in the m-u60s. Highs Fri in the l-m80s. Highs Sat in the
m80s...l80s at the beaches.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 655 AM EDT Saturday...

Showers continue today with isolated to scattered thunderstorms
developing near the SE terminals of ORF/PHF/ECG this afternoon.
A cold front is pushes south today with an abrupt shift from
VFR/MVFR ahead of the front to IFR/LIFR behind the front.
Currently only SBY is LIFR, but expect IFR/LIFR CIGs to reach
RIC by around 14-15z Sat, PHF/ORF by around 19-21z Sat, and ECG
by around 00z Sun. Once a terminal drops to IFR/LIFR they will
remain IFR/LIFR through the remainder of the 12z taf period.
Winds are generally SSW at 5-10 kt at all terminals (ECG will
gust to 20-25 kt through the day) except for SBY (where winds
are ENE). Winds shift to the NNE from north to south today
behind the cold front. There is the potential for gusts to
around 20 kt behind the cold front this afternoon into early
this evening at PHF/ORF/ECG. Will monitor for the potential for
fog post frontal this evening.

Rain chances continue into Sun with flight restrictions
likely. Sub-VFR CIGs (and showers) likely continue through much
of the weekend with N-NNE flow. High pressure builds N of the
region Sunday as low pressure lingers off the northern NC Outer
Banks. High pressure and VFR conditions return Monday.

&&

.MARINE...
As of 355 PM EDT Saturday...

Strong SCA's to low end gale headlines (across the MD coastal wtrs)
continue tonite into Sun north of the VA/NC border due to strong NE
winds behind the cold front. Went ahead and hoisted a high surf
advsry along the Md beaches for 8 ft near shore seas. Surf cam up
there shows a very rough surf attm with 10 ft seas at bouy 44009.

Winds shift to the NW and begin to diminish Sun as the pres gradient
btwn the departing low and sfc high to the north relaxes. Still
uncertain as to whether conditions off the nrn NC OB will reach SCA
criteria so no headline there. Will continue to end the headlines
Sun eve. Conditions improve and become much more benign early next
week as high pressure builds over the area and slides offshore Tue-
Wed.

&&

.TIDES/COASTAL FLOODING...
As of 355 PM EDT Saturday...

Tidal departures will quickly rise this eve due to the shift and
increase in ne winds. Have added most of the southern Ches Bay and
James River to the coastal flood advsry for tonights high tide. This
also includes the current advsry for the ern shore shore. Latest
guid has numerous stations in the minor flooding range tonite.

The high risk for rip currents/rough surf conts thru Sun aftrn for
the eastern shore beaches, with a moderate risk for the southern
beaches. All zones can expect at a moderate risk for Monday. High
surf continues for the Md beaches tonite.

&&

.CLIMATE...
As of 410 AM EDT Saturday...

Well below normal temperatures are expected on Sunday and some
sites may challenge daily record low max values. For reference,
these are listed below:

Record Low Max Temperatures for Sun 5/30:

* Richmond:  58 (1971)
* Norfolk:   61 (1930)
* Salisbury: 59 (1940)
* Eliz City: 61 (2000)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
     Sunday for MDZ024-025.
     High Surf Advisory until 4 AM EDT Sunday for MDZ025.
NC...None.
VA...Coastal Flood Advisory from 2 AM to 6 AM EDT Sunday for VAZ089-
     090-093-524.
     Coastal Flood Advisory from 10 PM this evening to 3 AM EDT
     Sunday for VAZ084-086-095-098-523-525.
     Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
     Sunday for VAZ099-100.
MARINE...Small Craft Advisory until 1 AM EDT Monday for ANZ652-654-656.
     Gale Warning until 4 AM EDT Sunday for ANZ650.
     Small Craft Advisory until 4 AM EDT Sunday for ANZ635>638.
     Small Craft Advisory until 10 PM EDT Sunday for ANZ630>632-634.

&&

SYNOPSIS...RMM
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...RMM
MARINE...MPR
TIDES/COASTAL FLOODING...MPR
CLIMATE...AKQ
Hazardous weather outlook, May 29, 10:03 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1003 AM EDT Sat May 29 2021

MDZ021>023-VAZ048-060>062-064-068-069-075>078-085-509>513-515>522-
301415-
Dorchester-Wicomico-Somerset-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Middlesex-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1003 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-301415-
Maryland Beaches-Accomack-
1003 AM EDT Sat May 29 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-301415-
Inland Worcester-
1003 AM EDT Sat May 29 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ087-092-093-095>098-301415-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Greensville-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
1003 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon into this
evening. A few strong to severe storms are possible. Locally heavy
rain is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ065>067-079>084-086-088>090-514-523>525-301415-
Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Mathews-Sussex-Surry-James City-
Eastern Chesterfield (Including Col. Heights)-York-Newport News-
Hampton/Poquoson-
1003 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ100-301415-
Northampton-
1003 AM EDT Sat May 29 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 29, 1:42 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
142 PM EDT Sat May 29 2021

VAZ093-096-291815-
Isle of Wight-Suffolk-
142 PM EDT Sat May 29 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ISLE OF WIGHT  AND
THE NORTHEASTERN CITY OF SUFFOLK...

At 142 PM EDT, a strong thunderstorm was located near Windsor, moving
northeast at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

This storm will be near...
  Driver around 200 PM EDT.
  Suffolk and Crittenden around 205 PM EDT.

Other locations impacted by this storm include Hobson, Wilroy,
Longview, Wills Corner, Deanes, Chuckatuck and Indika.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3674 7673 3684 7674 3699 7646 3685 7643
      3682 7645 3679 7646
TIME...MOT...LOC 1742Z 242DEG 27KT 3683 7667

ALB
Special weather statement, May 29, 1:59 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
159 PM EDT Sat May 29 2021

VAZ095-098-291845-
Norfolk/Portsmouth-Virginia Beach-
159 PM EDT Sat May 29 2021

...A STRONG THUNDERSTORM WILL AFFECT ...THE EASTERN CITY OF NORFOLK
AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...

At 159 PM EDT, a strong thunderstorm was located over Virginia
Wesleyan University, moving north at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

This storm will be near...
  Ocean View around 205 PM EDT.

Other locations impacted by this storm include Bayside and Princess
Anne Plaza.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3681 7609 3682 7622 3684 7623 3684 7625
      3683 7625 3682 7626 3683 7627 3684 7626
      3684 7627 3695 7625 3695 7606
TIME...MOT...LOC 1759Z 193DEG 27KT 3688 7615

ALB
Special weather statement, May 29, 3:05 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
305 PM EDT Sat May 29 2021

VAZ095-097-098-291945-
Norfolk/Portsmouth-Chesapeake-Virginia Beach-
305 PM EDT Sat May 29 2021

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ...THE
SOUTHEASTERN CITY OF NORFOLK...THE CITY OF CHESAPEAKE AND THE CITY OF
VIRGINIA BEACH...

At 304 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Regent University to 8 miles northwest of
South Mills. Movement was east at 30 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
Norfolk International, Northwest, Princess Anne, South Norfolk, Rudee
Heights, Portlock, Princess Anne Plaza, Sigma, Pungo, Greenbrier and
Bayside.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3656 7648 3684 7626 3684 7624 3685 7625
      3695 7617 3695 7609 3696 7606 3696 7597
      3693 7594 3690 7594 3677 7591 3664 7585
      3656 7583
TIME...MOT...LOC 1904Z 259DEG 28KT 3679 7616 3655 7641

JM
Special weather statement, May 29, 3:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
334 PM EDT Sat May 29 2021

NCZ030-031-292000-
Bertie-Chowan-
334 PM EDT Sat May 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERTIE AND
SOUTHWESTERN CHOWAN COUNTIES...

At 333 PM EDT, a strong thunderstorm was located near Windsor, moving
northeast at 25 mph.

Dime size hail and rainfall amounts of up to 1 inch are possible
with this storm.

Locations impacted include...
Windsor, Colerain, Midway, Askewville, Goose Pond, Wakelon, Whites
Crossroads, Merry Hill, Edenhouse, Mount Gould, Macedonia and Buena
Vista.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3608 7705 3624 7674 3606 7661 3605 7662
      3604 7664 3604 7666 3603 7667 3597 7696
TIME...MOT...LOC 1933Z 236DEG 20KT 3606 7691

05
Special weather statement, May 29, 3:45 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
345 PM EDT Sat May 29 2021

NCZ014>017-032-VAZ097-098-292030-
Pasquotank-Camden-Gates-Perquimans-Western
Currituck-Chesapeake-Virginia Beach-
345 PM EDT Sat May 29 2021

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
PASQUOTANK...NORTHWESTERN CAMDEN...NORTHWESTERN PERQUIMANS...
SOUTHEASTERN GATES...AND NORTHWESTERN CURRITUCK COUNTIES...THE
SOUTHEASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...

At 345 PM EDT, thunderstorms with heavy rain were located along a
line extending from 10 miles northeast of Princess Anne to near Back
Bay to near Morgans Corner. Movement was northeast at 35 mph.

Wind gusts in excess of 30 mph and half inch hail are possible with
these storms.

Locations impacted include...
Virginia Beach, Winfall, South Mills, Chesapeake, Back Bay, Fentress,
Morgans Corner, Northwest, Princess Anne, Moyock, Horseshoe, Rudee
Heights, Pierceville, Sigma, Peach, Parkville, Tar Corner, Nicanor,
Sharon and Pungo.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3632 7657 3634 7656 3634 7658 3638 7662
      3686 7602 3689 7594 3673 7589 3655 7586
      3655 7589 3653 7589 3636 7623 3620 7646
TIME...MOT...LOC 1945Z 242DEG 29KT 3685 7591 3669 7599 3634 7638

05
Special weather statement, May 29, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
400 PM EDT Sat May 29 2021

NCZ013-030-031-292030-
Hertford-Bertie-Chowan-
400 PM EDT Sat May 29 2021

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
BERTIE...SOUTHEASTERN HERTFORD AND NORTHWESTERN CHOWAN COUNTIES...

At 400 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Rockyhock to near Colerain to near Windsor.
Movement was northeast at 25 mph.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Windsor, Ryland, Colerain, Rockyhock, Tyner, Valhalla, Askewville,
Goose Pond, Whites Crossroads, Smalls Crossroads, Gliden, Mavaton,
Arrowhead Beach, Mill Crossroads, Republican, Mount Gould, Quitsna,
Center Hill, Wakelon and Icaria.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3594 7713 3593 7717 3596 7720 3599 7720
      3599 7721 3601 7721 3602 7724 3625 7676
      3624 7672 3628 7670 3634 7656 3626 7657
      3625 7659 3617 7658 3593 7704 3594 7705
      3593 7709 3593 7713
TIME...MOT...LOC 2000Z 236DEG 23KT 3623 7671 3614 7675 3598 7703

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:05 PM EDTSpecial Weather StatementAKQSouthampton, Sussex25 min
May 28, 8:06 PM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Newport News, City of Poquoson39 min
May 28, 8:08 PM EDTSpecial Marine WarningAKQ82 min
May 28, 8:12 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia63 min
May 28, 8:34 PM EDTSpecial Marine WarningAKQ56 min
May 28, 8:35 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, City of Emporia40 min
May 28, 8:43 PM EDTSpecial Weather StatementAKQNorthampton47 min
May 28, 8:48 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 2 more42 min
May 28, 8:56 PM EDTSpecial Marine WarningAKQ49 min
May 28, 9:15 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin45 min
May 28, 9:26 PM EDTSpecial Marine WarningAKQ64 min
May 28, 9:36 PM EDTSpecial Marine WarningAKQ84 min
May 29, 4:00 AM EDTCoastal Flood AdvisoryAKQAccomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 11 more30 hr
May 29, 5:15 AM EDTGale WarningAKQ23 hr
May 29, 8:03 AM EDTSpecial Marine WarningAKQ30 min
May 29, 10:26 AM EDTSpecial Marine WarningAKQ25 min
May 29, 11:32 AM EDTSpecial Weather StatementAKQDinwiddie, Mecklenburg58 min
May 29, 1:08 PM EDTSpecial Weather StatementAKQCity of Virginia Beach52 min
May 29, 1:32 PM EDTAreal Flood AdvisoryAKQCharles City, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg97 min
May 29, 1:34 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News, City of Norfolk41 min
May 29, 1:40 PM EDTSpecial Marine WarningAKQ35 min
May 29, 1:40 PM EDTSpecial Weather StatementAKQCity of Virginia Beach35 min
May 29, 1:42 PM EDTSpecial Weather StatementAKQIsle of Wight33 min
May 29, 1:46 PM EDTSpecial Marine WarningAKQ44 min
May 29, 1:53 PM EDTSevere Thunderstorm WarningAKQCity of Norfolk, City of Portsmouth, City of Suffolk37 min
May 29, 1:59 PM EDTSpecial Weather StatementAKQCity of Norfolk46 min
May 29, 2:03 PM EDTSpecial Marine WarningAKQ42 min
May 29, 3:05 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach40 min
May 29, 3:45 PM EDTSpecial Weather StatementAKQCity of Virginia Beach45 min
May 29, 3:34 PM EDTSpecial Weather StatementAKQBertie26 min
May 29, 4:46 PM EDTSpecial Weather StatementAKQBertie44 min
May 29, 12:14 PM EDTHigh Surf AdvisoryAKQWorcester16 hr

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.